MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS ELITE FDS 5.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS ELITE FDS 5.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDSE50015
Medical Device Problem Codes Malposition of Device (2616); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure it was appeared to be a clear ¿ribbon¿ in the proximal midsection of the subject stent.The physician believed that the subject stent flattening would open final unsheathe.However, after unsheathing, it became apparent that the subject stent was twisted in the mid-stent segment, despite full apposition at both the distal and proximal ends and good coverage over the 4mm aneurysm neck.Various techniques were attempted to correct the issue¿including crossing with a wire, use of a stent retriever, and proximal ballooning¿but all were unsuccessful.A balloon was also used to mitigate the crimped/torqued subject device and regain access.The case was prolonged about 2 hours.Given the presence of good collateral circulation and excellent flow stagnation in the aneurysm, the physician decided to leave the implant in place and proceed with monitoring.According to the physician, the flow diverter failed to open due to severe anatomy and potential oversizing of the implant due to the one segment that measured 4.7mm.Patient is currently asymptomatic but will remain monitored.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be very tortuous, (tight/closed anterior genu) combined with gross vessel diameter mismatch between the cavernous segment & the distal landing zone.The anatomy location/vessel name of intended treatment was the supraclinoid region/paraopthalmic.The patient received dual anti-platelet agents prior to the procedure and post procedure.Access was through transradial.There was no resistance encountered during navigation of the flow diverter device to the target lesion.The position of the delivery catheter was confirmed by visualizing the radiopaque markers.There was no resistance encountered during the flow diverter deployment.The flow diverter was partially resheathed over the flattened/torqued aka problem area about 3-4 times.¿crossing with wire was attempted¿ refers to a 14 guidewire.Anx refers to aneurysm.4.The size of the aneurysm was a stryker balloon & a stryker retriever were used to open the implant while it was deployed.The techniques employed to resolve the issue involved recrossing with j-wire, ballooning, stent retriever were all attempted.In the physician¿s opinion the cause of the flow diverter not to open was the severe anatomy and potential oversizing of the implant due to the one segment that measured 4.7mm.The procedure was completed by leaving the stent in place as it had excellent seal both distal & proximally and there was sufficient stagnation in the aneurysm.There were no changes noted to the vessel wall at implantation site.Routine medications with additional monitoring were administered.The patient is currently asymptomatic but will remain monitored.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the reported issue ¿stent deformed¿, ¿stent failed/unable to open¿ and ¿stent improperly deployed¿.
 
Event or Problem Description

Brand Name
SURPASS ELITE FDS 5.0MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22014313
Report Number3008881809-2025-00274
Device Sequence Number12733492
Product Code OUT
UDI-Device Identifier07613327582970
UDI-Public(01)07613327582970(17)270612(10)24995656
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFDSE50015
Device Lot Number24995656
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (UNKNOWN); TRANSFORM BALLOON (STRYKER); TREVO NXT RETRIEVER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexFemale